Journal of Statistical Theory and Applications

Volume 13, Issue 1, March 2014, Pages 1 - 16

The gamma extended Weibull family of distributions

Authors
Abraao D.C. Nascimento, Marcelo Bourguignon, Luz M. Zea, Manoel Santos-Neto, Rodrigo B. Silva, Gauss M. Cordeiro
Corresponding Author
Abraao D.C. Nascimento
Available Online 31 March 2014.
DOI
https://doi.org/10.2991/jsta.2014.13.1.1How to use a DOI?
Keywords
Extended Weibull distributions; Hazard rate function; Maximum likelihood estimation; Moments; Stacy’s generalized gamma distribution
Abstract
We introduce a new family of distributions called the gamma extended Weibull family. The proposed family includes several well-known models as special cases and defines at least seventeen new special models. Structural properties of this family are studied. Additionally, the maximum likelihood method for estimating the model parameters is discussed. An application to real data illustrates the usefulness of the new family. The results provide evidence that the proposed family outperforms other classes of lifetime models.
Open Access
This is an open access article distributed under the CC BY-NC license.

Download article (PDF)

Journal
Journal of Statistical Theory and Applications
Volume-Issue
13 - 1
Pages
1 - 16
Publication Date
2014/03
ISSN (Online)
2214-1766
ISSN (Print)
1538-7887
DOI
https://doi.org/10.2991/jsta.2014.13.1.1How to use a DOI?
Open Access
This is an open access article distributed under the CC BY-NC license.

Cite this article

TY  - JOUR
AU  - Abraao D.C. Nascimento
AU  - Marcelo Bourguignon
AU  - Luz M. Zea
AU  - Manoel Santos-Neto
AU  - Rodrigo B. Silva
AU  - Gauss M. Cordeiro
PY  - 2014
DA  - 2014/03
TI  - The gamma extended Weibull family of distributions
JO  - Journal of Statistical Theory and Applications
SP  - 1
EP  - 16
VL  - 13
IS  - 1
SN  - 2214-1766
UR  - https://doi.org/10.2991/jsta.2014.13.1.1
DO  - https://doi.org/10.2991/jsta.2014.13.1.1
ID  - Nascimento2014
ER  -